Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Taking Cymbalta and Wellbutrin for depression. Addiction to vicodin. Worsening depression. Due to medications?

User rating for this question
Answered by

Practicing since : 1998
Answered : 415 Questions
I have a long standing history of depression for which I take cymbalta 60mg.I have over the last few years developed an addiction to vicodin which I quit on my own. I am in severe clinical depression. My Dr. inceased my cymbalta to 90 mg & added wellbutrin XL 450mg daily. My depression seems to be worse right now. Could it be the meds? Last night got so bad Iwas thinking harmful thoughts. I want to move on with my life. What should I do?..RL
Posted Tue, 22 May 2012 in Depression
Answered by Dr. Susanta Padhy 8 hours later

Thanks for the query.

Cymbalta contains duloxetine, an effective antidepressant . Depression can be unipolar type or bipolar type. In bipolar depression there are episodes of depression and episodes of mania/hypomania(opposite of depression) occur in life time.

Usually in some type of bipolar depression, a mood stabiliser is recommended. Your doctor can say you weather you are suffering from unipolar or bipolar depression.

Wellbutrin XL, contains bupropion, also another class of antidepressant whose usual clinical maximum dose is 450 mg/day.

Options for treatment of such conditions are many. If it does not respond to one drug, it can be changed to other at adequate doses and for adequate duration.

Having suicidal thoughts is a medical emergency because people can commit suicide at any time that is not under their control rather under disease influence.

I would suggest you must see your doctor or psychiatrist as soon as possible

Hope this addressed your concern

I am available for further clarification

Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor